MAUDE Adverse Event Report: BIOMÉRIEUX INC. ACCESSORY KIT VTK2 PIP/DIL®; ACCESSORY KIT VTK2 PIP/DIL ®

BIOMÉRIEUX INC. ACCESSORY KIT VTK2 PIP/DIL®; ACCESSORY KIT VTK2 PIP/DIL ®
Catalog Number 21219
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vitek 2 pipettor / diluter accessory kit containing pipettes for vitek 2 and vitek 2 xl needed to prepare sample suspensions.Issue description: a customer in france notified biomerieux of damage and defect observed on accessory kit vtk2 pip/dil (ref.21219, lot 1011213650, exp date 05-march-2027.The pipettor/diluter kit is separated where the flexible tubing meets the shot-tube fitting.The fitting is broken off.This causes inability to dispense saline into the ast specimen tubes.Without the pipettor/dilutor assembly, the instrument cannot process new samples.The customer stated that additional new pip/dil assemblies in the shipping container are already broken as well.At the time of the assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
Context: a customer in france notified biomerieux of damage and defect observed on accessory kit vtk2 pip/dil (ref.21219, lot 1011213650, exp date 05-march-2027.Trend review: 04dec2025 gcs reviewed the vitek 2 and v2 compact reagents (bv2, bvc & bzc) complaint error code trending for q2 2025 ¿accessory - damaged/defect - j002¿ (definition: non-card vitek 2 disposable item with damage, defect, missing component or performance failure.) error code j002 was found in the impact level 2 codes ¿ top 10.Historic: previous complaints were resolved by replacing the dispensers, pipettes, and scratched tubes.Q2 2025: a sampling of complaints from q2 2025 was reviewed.Complaints were resolved by replacing pip/dil kits, broken or scratched tubes, and the small dispenser.Others were corrected by replacing the mcfarland standards, saline or the dispensette.The pip/dil kits (21219) represented 45% of the overall complaints.The issue is being addressed under inv-24018.No out-of-control point high, 5 increasing consecutive points, nor 9 consecutive points above the control limit center line during this quarter.No additional investigation/actions are required at this time.Investigation results: on 14nov2024, level 1 customer support in the netherlands reported, that for 2 of the 4 kits that the customer received from lot 1010482950 had a broken shot tube for pip/dil accessory kit (reference 21219).Previous investigation (b)(4) identified the two most likely root causes to be chemical makeup of the plasticizer or the design of the wall section of the shot tube.Due to the increasing number of complaints after the closure of (b)(4), a decision was made to address the root cause by performing a material change for the shot tube.Internal testing such as mechanical, functional, and micro-biological tests were performed to determine an appropriate material.Internal testing identified a new material that has been validated.Manufacturing with the new material started on 08nov2025.The root cause was determined to be the chemical makeup of the plasticizer which is a chemical used in the assembly of the pip/dil accessory kit which includes the shot tube.Corrective action: material change for the shot tube has been implemented into the manufacturing process per a change request.A capa was created to capture corrective actions and effectiveness of the actions.A csn (customer service notification) will be published to provide the details of the changes for the field.

Brand Name
ACCESSORY KIT VTK2 PIP/DIL®
Common Device Name
ACCESSORY KIT VTK2 PIP/DIL ®
Manufacturer (Section D)
BIOMÉRIEUX INC.
595 anglum rd.
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX, INC.
595 anglum rd.
hazelwood MO 63042
Manufacturer Contact
céline lacroix-gimon
5, rue des aqueducs
craponne 69290
FR   69290
MDR Report Key23553420
Report Number1950204-2025-00008
Device Sequence Number13191393
Product Code LON
UDI-Device Identifier03573026049782
UDI-Public03573026049782
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N50510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21219
Device Lot Number1011213650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown